Why Your Antacid Might Belong in the Trash

By David Blyweiss, M.D., Advanced Natural Wellness

July 24, 2015

  • Is indigestion giving you a heart attack?
  • Toss your antacids in the trash
  • Beat heartburn without risking your heart

I know how painful and annoying frequent heartburn or indigestion can be. And it’s real easy to reach for a pill to reduce stomach acid. After all, who doesn’t want instant relief?

Well, some antacids might be doing more damage than you might expect.

There’s a specific group of heartburn drugs that appear to increase your risk of heart attack by about 20%. They’re called protein pump inhibitors, or PPIs. Some of the brands that fall into this category include Nexium, Prilosec and Prevacid.

These antacids have some serious side effects that I must warn you about. They present a direct threat to the health of your heart, arteries and entire cardiovascular system. In fact, they’re downright deadly. We’ve previously told you that the PPI’s stop basic digestive processes…not a good thing, this is simply more reason not to take them.

One of the first things PPIs do is deplete your magnesium stores.

Open your arteries, improve blood flow for a new health miracle...

Did you know your circulatory system has over 60,000 miles of arteries, veins and other blood vessels, if stretched end to end?

But as you age, your blood vessels undergo changes, which may cause them to stiffen, thicken and get clogged.

GOOD NEWS! Doctors have now identified a “Miracle Molecule” inside your arteries that helps OPEN your arteries and IMPROVE blood flow.

It’s what Dr. Valentin Fuster calls it, "One of the most important discoveries in the history of cardiovascular medicine."To you, that means...

  • Healthy blood pressure
  • Sharper mind and memory
  • Skyrocketing energy and muscular strength
  • Increased pleasure and passion in the bedroom
  • Improved circulation to every cell and organ in your body

Go here to discover a new natural way to significantly boost the levels of this miracle molecule in YOUR body NOW!

We don’t hear much about this mineral. But it’s critical to your blood pressure, arterial health and even the regulation of your heartbeat.

If PPIs have left you deficient in magnesium, you might find yourself with high blood pressure, arrhythmia, congestive heart failure or even a heart attack.

This class of drugs comes with another heart threat I find just as disturbing.

We’re now learning that PPIs disrupt the natural production of nitric oxide in your body. When nitric oxide is plentiful, your arteries and veins are wide open and oxygen-rich blood is free to flow throughout your entire body, including your heart.

But if you don’t produce enough of this vital compound, your arteries will become narrower and less flexible. This can cause tearing, scarring and plaque build-up on the inner walls of your blood vessels. These blockages add to your risk of a heart attack.

Are You Suffering From...

  • Love handles and a pot belly
  • Romance that isn't what it used to
  • Forgetfulness and inattention
  • Low (or no) strength and endurance
  • A sex drive that's shifted into neutral...or worse

If so...you may have Mature Male Burnout.  Click here to discover more about this unique condition and what you can do about it.

Thankfully, there are natural solutions to gastric upsets that don’t come with these horrible side effects.

When people come to me with chronic indigestion, the first thing I recommend is tossing those PPIs in the trash – well weaning off them actually. Start with smaller doses for a week. Then take a dose every other day for a week. Then every third day for a week, then you can stop.

Then, I place them on a good digestive enzyme supplement. I also like DGL (deglycyrrhizinated licorice) which relieves digestive discomfort.

Taken with meals, these supplements boost enzyme levels so you can more fully digest the foods you eat. Look for a mixed blend of amylase, lipase and protease enzymes and take it with your meals. It’s also smart to eat more raw fruits and vegetables, which also contain enzymes.

Another big help is to identify food intolerances…think gluten first. Notice I don’t say allergies – just intolerances. Avoid any foods you don’t tolerate.

Adding a high quality probiotic is a good idea, too. Look for one that contains multiple strains of lactobacillus and bifobacterium. It should include a “prebiotic” to help the good bacteria thrive. This will help restore a healthy balance of microflora to keep your digestive tract working smoothly.

If PPIs have zapped your body of heart-healthy magnesium, it’s imperative that you add a magnesium supplement. Start with a low dose of 150 to 200 mg. and build up to 400 mg. once or twice a day. Go slowly, because diving in too quickly can have a laxative effect.

In general I recommend 5 mg of magnesium per pound of body weight. Take in divided doses throughout the day. I like the magnesiums that end in “ate”… glycinate, orotate, malate, gluconate, threonate etc. Just remember that citrate can cause loose bowels – even at a low dose.

And finally, let’s make sure your nitric oxide levels are up to par.

There are certain foods that can boost your nitric oxide levels. But the quickest and most effective way to produce more of this compound is with a nitric oxide enhancer.

Look for a plant-based formula that has beetroot juice as its main ingredient.

These formulas vary from one manufacturer to another, so make sure to choose the one that gives you the biggest bang for your buck.

Your gut – and your heart – will be all the healthier once you implement these changes.

Sources:
Shah NH, et al. Proton Pump Inhibitor Usage and the Risk of Myocardial Infarction in the General Population. PLoS One. 2015 Jun 10;10(6):e0124653.

Del Gobbo LC, et al. Circulating and dietary magnesium and risk of cardiovascular disease: a systematic review and meta-analysis of prospective studies. Am J Clin Nutr. 2013 Jul;98(1):160-173.

Gums JG. Magnesium in cardiovascular and other disorders. Am J Health Syst Pharm. 2004 Aug 1;61(15):1569-76.

Ghebremariam YT, et al. Unexpected effect of proton pump inhibitors: elevation of the cardiovascular risk factor asymmetric dimethylarginine. Circulation. 2013. 128(8): p. 845–53

Leave a Reply

Your email address will not be published. Required fields are marked *